MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. TRACHEAL INTUBATION FIBERSCOPE

AIZU OLYMPUS CO., LTD. TRACHEAL INTUBATION FIBERSCOPE
Model Number LF-DP
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and the customer's allegation was able to be confirmed.During the device evaluation it was observed that the bending section could not be bent in the up direction due to a cut on the angle wire.Additionally, there was a stain on the image causing a reduced image due to damage on the image guide bundle.Upon further inspection, it was observed that the coating on the connecting tube was peeling due to deterioration.It was also observed that water tightness was lost due to a pinhole on the bending section cover and on the channel tube.Also, water tightness was lost due to deformation of the control unit.It was observed that the adhesive of the bending section cover had a chip due to chemical or physical stress.It was also observed that the channel cleaning brush could not be inserted smoothly due to damage on the channel tube.It was observed that the bending tube had a dent due to physical stress.It was also observed that the control unit has discoloration due to chemical stress.It was observed that the eyepiece was loose due to excessive handling stress.It was also observed that the connecting tube had a dent due to physical stress.It was observed that the indication on the light guide connector was unclear due to chemical stress.It was also observed that the venting connector under the grip was shaved due to physical stress caused by a handling problem.Lastly, scratches were observed on the following unit components due to physical stress caused by a handling problem: control unit, eyepiece, connecting tube, angulation lever, up-down plate, grip, scope cover and on the diopter ring.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The customer reported to olympus the tracheal intubation fiberscope had an angulation malfunction and the image was out of focus/ blurry.There was no patient/user harm or injury reported due to the event.Upon device return and evaluation, it was observed that the coating on the connecting tube had peeling which is a reportable event.This medical device report (mdr) is being submitted to capture the reportable malfunction found during evaluation.

Brand Name
TRACHEAL INTUBATION FIBERSCOPE
Common Device Name
TRACHEAL INTUBATION FIBERSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA   965-8520
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17466004
Report Number9610595-2023-11208
Device Sequence Number2905037
Product Code EOQ
UDI-Device Identifier04953170136856
UDI-Public04953170136856
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K981543
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLF-DP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2023
Initial Report FDA Received Date08/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/04/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown